Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Binary supersolvable matroids and modular constructions


Author: Günter M. Ziegler
Journal: Proc. Amer. Math. Soc. 113 (1991), 817-829
MSC: Primary 05B35; Secondary 05C38, 06C10
MathSciNet review: 1068134
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{M}$ be the class of binary matroids without a Fano plane as a submatroid. We show that every supersolvable matroid in $ \mathcal{M}$ is graphic, corresponding to a chordal graph. Then we characterize the case that the modular join of two matroids is supersolvable. This is used to study modular flats and modular joins of binary supersolvable matroids. We decompose supersolvable matroids in $ \mathcal{M}$ as modular joins with respect to hyperplanes. For such matroids every modular flat is contained in a maximal chain of modular flats, and thus modular joins are again supersolvable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05B35, 05C38, 06C10

Retrieve articles in all journals with MSC: 05B35, 05C38, 06C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1068134-3
PII: S 0002-9939(1991)1068134-3
Article copyright: © Copyright 1991 American Mathematical Society